Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 18, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 24, 2016, 8:30 PM EDT for Marion County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2016, 8:30 PM EDT (00:30 UTC)
- Expired
- Mar 24, 2016, 9:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Marion County, FL
The radar
The Melbourne radar (KMLB), 145 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.7
The text
As transmitted.
915
WUUS52 KJAX 250030
SVRJAX
FLC083-250100-
/O.NEW.KJAX.SV.W.0018.160325T0030Z-160325T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
830 PM EDT THU MAR 24 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MARION COUNTY IN NORTHERN FLORIDA...
* UNTIL 900 PM EDT
* AT 829 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PITTMAN...OR 8
MILES NORTH OF EUSTIS...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER TO HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN MARION COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2903 8179 2917 8164 2905 8164 2905 8166
2896 8166 2896 8179
TIME...MOT...LOC 0029Z 258DEG 18KT 2897 8168
HAIL...1.25IN
WIND...60MPH
$$
GUILLET1 follow-up statement
174
WWUS52 KJAX 250058
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
858 PM EDT THU MAR 24 2016
FLC083-250108-
/O.EXP.KJAX.SV.W.0018.000000T0000Z-160325T0100Z/
MARION FL-
858 PM EDT THU MAR 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY
WILL EXPIRE AT 900 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 2903 8179 2917 8164 2905 8164 2905 8166
2896 8166 2896 8179
TIME...MOT...LOC 0055Z 258DEG 18KT 2897 8168
$$
GUILLETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 7:52 PM EDT, 38 minutes earlier.
Area forecast discussion, Mar 24, 7:52 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 752 PM EDT THU MAR 24 2016 .UPDATE...PROVIDING EARLIER THAN USUAL UPDATE TO MAKE SIGNIFICANT ADJUSTMENTS TO POP/WEATHER GRIDS FOR TONIGHT. REGIONAL RADAR SHOWS SQUALL LINE MAKING ITS APPROACH TO OUR WRN GA COUNTIES. SURGE OF MID 60S DWPTS ACROSS FL PENINSULA AND ACROSS SW GA SUPPORTING CAPE VALUES OF 400-800 J/KG...WHICH IS EXPECTED TO MAINTAIN THE CONVECTIVE SYSTEM AS IT MOVES OVER OUR WRN COUNTIES OVER THE NEXT FEW HOURS. THE SYSTEM IS EXPECTED TO CONTINUE A SLOW WEAKENING TREND ESPECIALLY LATER IN THE EVENING AS IT MOVES OVER THE CENTRAL PART OF OUR FORECAST AREA WHERE A LITTLE MORE STABLE...BUT DECENT STRATIFORM AREA BEHIND LINE SHOULD SUPPORT HIGH POPS. LATER TONIGHT...HRRR GUIDANCE SHOWS SYSTEM WEAKENING BUT STILL PROGRESSING ESE ACROSS FORECAST AREA...POTENTIALLY WITH SOME DECREASE IN COVERAGE OVER OUR NORTHERNMOST COUNTIES WHILE BEST COVERAGE CENTRAL/SOUTH LATE AT NIGHT. MODIFIED HOURLY POP GRIDS TO SUPPORT THIS TREND. AT THIS TIME...NOT ANTICIPATING SEVERE WEATHER TONIGHT...BUT WILL MONITOR. COULD SEE GUSTY WINDS 30-50 MPH WITH STRONGER CELLS THAT MAKE IT OVER OUR WRN COUNTIES. && .AVIATION...LATEST TAFS REFLECT POTENTIAL FOR SHOWERS AND ISOLATED TSRA LATER TONIGHT. VFR CONDITIONS ANTICIPATED THIS EVENING AHEAD OF THE RAIN...WITH MVFR CONDITIONS ASSOCIATED WITH THE RAIN. && .MARINE...SURFACE HIGH OVER THE WESTERN ATLANTIC AND AN APPROACHING COLD FRONT TO THE WEST WILL MAINTAIN MOSTLY S TO SE WINDS THROUGH THE WEEKEND. SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT EXTENDING THROUGH THE WEEKEND AS THE FRONT STALLS OVER THE AREA. WINDS WILL INCREASE TO SCEC CRITERIA OFFSHORE TONIGHT. RIP CURRENTS: LOW RISK FOR SOUTHEAST GEORGIA AND MODERATE RISK FOR NORTHEAST FLORIDA BEACHES THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 64 79 64 76 / 80 70 40 40 SSI 64 76 64 73 / 60 70 40 50 JAX 65 83 66 77 / 60 60 40 50 SGJ 66 83 67 76 / 60 60 40 40 GNV 65 82 67 78 / 80 60 50 50 OCF 65 82 67 81 / 60 60 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/GUILLET/WALKER
Hazardous weather outlook, Mar 24, 3:18 PM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 318 PM EDT THU MAR 24 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-251930- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 318 PM EDT THU MAR 24 2016 ...A FEW STRONG TO SEVERE STORMS POSSIBLE ON FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TODAY AND TONIGHT ACROSS NORTHEAST FLORIDA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH EARLY NEXT WEEK ASSOCIATED WITH A MEANDERING FRONTAL BOUNDARY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 24, 6:41 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
641 PM EDT THU MAR 24 2016
FLZ032-037-242330-
CLAY FL-PUTNAM FL-
641 PM EDT THU MAR 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CLAY AND
NORTHWESTERN PUTNAM COUNTIES UNTIL 730 PM EDT...
AT 641 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
INTERLACHEN...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
INTERLACHEN...BARDIN...GEORGE'S LAKE...MELROSE LANDING...BOSTWICK...
FLORAHOME...HOLLISTER...JOHNSON...CARRAWAY AND MANNVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANGAGEMENT
LAT...LON 2951 8187 2951 8188 2956 8199 2990 8191
2981 8158
TIME...MOT...LOC 2241Z 204DEG 28KT 2961 8190
GUILLETSpecial weather statement, Mar 24, 8:02 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
802 PM EDT THU MAR 24 2016
FLZ040-250045-
MARION FL-
802 PM EDT THU MAR 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
845 PM EDT...
AT 802 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EMERALDA...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JUNIPER SPRINGS AND WEIRSDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANGAGEMENT
LAT...LON 2897 8194 2928 8165 2905 8164 2905 8166
2896 8166 2896 8193
TIME...MOT...LOC 0002Z 231DEG 15KT 2896 8187
GUILLETThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:02 PM EDT | Special Weather Statement | JAX | Marion | 43 min |
| Mar 24, 8:36 PM EDT | Special Weather Statement | JAX | Putnam | 39 min |
| Mar 24, 8:56 PM EDT | Special Weather Statement | JAX | Columbia, Hamilton, Suwannee | 49 min |
| Mar 24, 9:42 PM EDT | Special Weather Statement | JAX | Baker, Columbia | 48 min |
| Mar 24, 9:52 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Nassau | 38 min |
| Mar 24, 10:01 PM EDT | Special Weather Statement | JAX | Gilchrist, Union | 29 min |
| Mar 24, 10:35 PM EDT | Special Weather Statement | JAX | Alachua | 40 min |
| Mar 24, 10:41 PM EDT | Special Weather Statement | JAX | Nassau | 49 min |
| Mar 24, 10:52 PM EDT | Special Marine Warning | JAX | 113 min | |
| Mar 24, 11:04 PM EDT | Special Weather Statement | JAX | Clay, Duval | 41 min |
| Mar 25, 12:07 AM EDT | Special Weather Statement | JAX | Saint Johns | 53 min |
| Mar 25, 12:34 AM EDT | Special Weather Statement | JAX | Flagler | 56 min |
| Mar 25, 12:46 AM EDT | Special Marine Warning | JAX | 89 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.